×

zbMATH — the first resource for mathematics

Auxiliary principle technique for equilibrium problems. (English) Zbl 1092.49010
Summary: We use the auxiliary principle technique to suggest and analyze a number of iterative methods for solving mixed quasiequilibrium problems. We prove that the convergence of these new methods requires either partially relaxed strongly monotonicity or peudomonotonicity, which is a weaker condition than monotonicity. Our proof of convergence is very simple as compared with others. These new results include several new and known results as special cases. Our results represent refinement and improvement of the previous known results for equilibrium and variational inequalities problems.

MSC:
49J40 Variational inequalities
47J20 Variational and other types of inequalities involving nonlinear operators (general)
91B50 General equilibrium theory
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Blum, E., and Oettli, W., From Optimization and Variational Inequalities to Equilibrium Problems, Mathematics Student, Vol. 63, pp. 123–145, 1994. · Zbl 0888.49007
[2] Noor, M. A., and Oettli, W., On General Nonlinear Complementarity Problems and Quasi-Equilibria, Le Matematiche (Catania), Vol. 49, pp. 313–331, 1994. · Zbl 0839.90124
[3] Flores-bazan, F., Existence Theorems for Generalized Noncoercive Equilibrium Problems: The Quasiconvex Case, SIAM Journal on Optimization, Vol. 11, pp. 675–690, 2000. · Zbl 1002.49013
[4] Mosco, U., Implicit Variational Problems and Quasivariational Inequalities, Lecture Notes in Mathematics, Springer Verlag, Berlin, Germany, Vol. 543, pp. 83–126, 1976.
[5] Giannessi, F., Maugeri, A., and Pardalos, P. M., Equilibrium Problems: Nonsmooth Optimization and Variational Inequality Models, Kluwer Academic Publishers, Dordrecht, Holland, 2001. · Zbl 0979.00025
[6] Giannessi, F., and Maugeri, A., Variational Inequalities and Network Equilibrium Problems, Plenum Press, New York, NY, 1995. · Zbl 0834.00044
[7] Glowinski, R., Lions, J. L., and Tremolieres, R., Numerical Analysis of Variational Inequalities, North-Holland, Amsterdam, Holland, 1981. · Zbl 0463.65046
[8] Kinderlehrer, D., and Stampacchia, G., An Introduction to Variational Inequalities and Their Applications, Academic Press, London, England, 1980. · Zbl 0457.35001
[9] Patriksson, M., Nonlinear Programming and Variational Inequality Problems: A Unified Approach, Kluwer Academic Publishers, Dordrecht, Holland, 1998. · Zbl 0913.65058
[10] Noor, M. A., Some Recent Advances in Variational Inequalities, Part 1: Basic Concepts, New Zealand Journal of Mathematics, Vol. 26, pp. 53–80, 1997. · Zbl 0886.49004
[11] Noor, M. A., Some Recent Advances in Variational Inequalities, Part 2: Other Concepts, New Zealand Journal of Mathematics, Vol. 26, pp. 229–255, 1997. · Zbl 0889.49006
[12] Noor, M. A., Set-Valued Mixed Quasivariational Inequalities and Implicit Resolvent Equations, Mathematical and Computer Modelling, Vol. 29, pp. 1–11, 1999. · Zbl 0994.47063
[13] Noor, M. A., Proximal Methods for Mixed Quasivariational Inequalities, Journal of Optimization Theory and Applications, Vol. 115, pp. 453–459, 2002. · Zbl 1033.49013
[14] Zhu, D. L., and Marcotte, P., Cocoercivity and Its Role in the Convergence of Iterative Schemes for Solving Variational Inequalities, SIAM Journal on Optimization, Vol. 6, pp. 714–726, 1996. · Zbl 0855.47043
[15] Martinet, B., Regularization d’Inequations Variationnelles par Approximation Successive, Revue d’Automatique, Informatique, et Recherche Operationnelle, Serie Rouge, Vol. 3, pp. 154–159, 1970.
[16] Rockafellar, R. T., Monotone Operators and Proximal-Point Algorithms, SIAM journal on Control and Optimization, Vol. 14, pp. 877–898, 1976. · Zbl 0358.90053
[17] Eckstein, J., Nonlinear Proximal-Point Algorithms Using Bregman Functions, Mathematics of Operations Research, Vol. 18, pp. 202–226, 1993. · Zbl 0807.47036
[18] El farouq, N., Pseudomonotone Variational Inequalities: Convergence of Proximal Methods, Journal of Optimization Theory and Applications, Vol. 109, pp. 311–320, 2001. · Zbl 0993.49006
[19] Noor, M. A., Mixed Quasivariational Inequalities, Applied Mathematics and Computation, Vol. 146, pp. 553–578, 2003. · Zbl 1035.65063
[20] Alvarez, F., On the Minimization Property of a Second-Order Dissipative System in Hilbert Space, SIAM Journal on Control Optimization, Vol. 38, pp. 1102–1119, 2000. · Zbl 0954.34053
[21] Alvarez, F., and Attouch, H., An Inertial Proximal Method for Maximal Monotone Operators via Discretization of a Nonlinear Oscillator Damping, Set-Valued Analysis, Vol. 9, pp. 3–11, 2001. · Zbl 0991.65056
[22] Noor, M. A., Extragradient Methods for Pseudomonotone Variational Inequalities, Journal of Optimization Theory and Applications, Vol. 117, pp. 475–488, 2003. · Zbl 1049.49009
[23] Noor, M. A., Akhter, M., and Noor, K. I., Inertial Proximal Method for Mixed Quasivariational Inequalities, Nonlinear Functional Analysis and Applications, Vol. 8, pp. 489–496, 2003. · Zbl 1045.49012
[24] Stampacchia, G., Formes Bilineaires Coercitives sur les Ensembles Convexes, Comptes Rendus de l’Academie des Sciences, Paris, Vol. 258, pp. 4413–4416, 1964. · Zbl 0124.06401
[25] Moudafi, A., Second-Order Differential Proximal Methods for Equilibrium Problems, Journal of Inequalities in Pure and Applied Mathematics, Vol. 4, pp. 1–7, 2003. · Zbl 1175.90413
[26] Noor, M. A., and Noor, K. I., On General Mixed Quasivariational Inequalities, Journal of Optimization Theory and Applications, Vol. 120, pp. 579–599, 2004. · Zbl 1056.49015
[27] Mastroeni, G., Gap Functions for Equilibrium Problems, Journal of Global Optimization, Vol. 27, pp. 411–426, 2004. · Zbl 1061.90112
[28] Noor, M. A., Topics in Variational Inequalities, International Journal of Nonlinear Modelling in Science and Engineering, 2004.
[29] Noor, M. A., Multivalued General Variational Inequalities, Journal of Mathematical Analysis and Applications, Vol. 283, pp. 140–149, 2003. · Zbl 1039.49009
[30] Noor, M. A., Theory of General Variational Inequalities, Preprint, Etisalat College of Engineering, Sharjah, United Arab Emirates, 2003.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.